MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1101-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Laceration(s) (1946)
Date of Event 04/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Arjo was notified of an event involving a carevo shower trolley.It was indicated that the side support opened unintended, causing the patient to fall from the carevo.The patient was caught by the caregiver.As a result, the patient sustained scratches on the left knee.
 
Additional Manufacturer Narrative
The device was inspected by an arjo technician.The conclusions will be provided within the follow-up report once the investigation is completed.
 
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Arjo was notified of an event involving a carevo shower trolley.It was indicated that the side support opened unintended, causing the patient to fall from the carevo.The patient was caught by the caregiver.As a result, the patient sustained scratches on the left knee.It was reported that the side support on the right side unlocked suddenly from the comfort (outer) position.The caregiver had both hands on the resident, when it opened.The device inspection performed by an arjo technician revealed that the carevo side supports can be locked and unlocked despite the missing spring brackets (metal clips that protect the locking handles from rubbing off).These parts do not affect the locking of the side supports.The arjo technician was only able to recreate the event in a specific situation.When he accidentally touched one of the side support handles with his thigh, the handle was released and did not return to its locked position.However, the side support was still locked by the other handle.Nevertheless, if he did the same with the second handle (when the first handle was not locked), the side support opened.This scenario was also confirmed by a simulation performed on the production line.The instruction for use (ifu) (04.Ba.08_16) provides information that when side supports are raised to a desired position they should lock and click into place.A caregiver should ensure that the side supports are in locked position e.G.: ¿lift the operating handles and raise/lower the side support to the selected position until it locks and clicks into place¿ ¿warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ based on the information gathered, the root cause of the unintentional opening of carevo's side support could not be determined.No defects were found that could have contributed to the event.According to the information received during the course of the investigation, it can be hypothesized that the unintentional opening may have been the result of the side support not locked and not checked to be in locked position.In summary, according to the customer allegation, the side support opened during use which led to the patient¿s fall, so the device did not perform as intended.The device was used for patient hygiene and in that way it played a role in this event.The complaint decided to be reportable due to the patient fall reported.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key19296009
Report Number3007420694-2024-00121
Device Sequence Number17863094
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)230220
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBAC1101-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/11/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight70 KG